Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 126, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 7, 2004, 4:55 PM EDT for Pike County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2004, 4:55 PM EDT (20:55 UTC)
- Expired
- Jul 7, 2004, 5:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Pike County, GA
The radar
The Atlanta radar (KFFC), 30 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.9 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 370 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 072055 SVRATL GAC231-072130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 455 PM EDT WED JUL 7 2004 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PIKE COUNTY IN WEST CENTRAL GEORGIA * UNTIL 530 PM EDT * AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CONCORD...MOVING EAST AT 20 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CONCORD... MEANSVILLE...WILLIAMSON AND ZEBULON. WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3321 8448 3304 8452 3300 8429 3318 8425 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:00 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 7, 3:00 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 300 PM EDT WED JUL 7 2004 .SHORT TERM...WEAK TROUGHINESS AT THE SURFACE AND ALOFT ACROSS THE REGION THIS AFTERNOON. ATMOSPHERE NOT AS UNSTABLE AS YESTERDAY AFTERNOON AND STILL LIGHTLY CAPPED. I DO EXPECT ISOLATED TO SCATTERED CONVECTION INTO THIS EVENING...AND AGAIN THURSDAY AFTERNOON AND EVENING BEFORE HIGH PRESSURE BUILDS BACK OVER THE SOUTHEAST BOTH AT THE SURFACE AND ALOFT. SURFACE RIDGE THAT BUILDS IN FROM WESTERN ATLANTIC REMAINS PLAGUED BY WEAK LEE TROUGH POKING INTO EASTERN GEORGIA THROUGH THE WEEKEND...BUT WITH THE UPPER RIDGE BUILDING QUITE STRONG OVER THE SOUTHEASTERN U.S....I WILL KEEP SATIRDAY AND SUNDAY DRY FOR NOW. TEMPERATURES WILL REMAIN ABOVE SEASONAL NORMALS THROUGH THE WEEKEND. WE MAY HAVE TO WATCH HEAT INDICES BY SATURDAY AND SUNDAY FOR POSSIBLE ADVISORY. .LONG TERM...BY MONDAY...SURFACE TROUGH SUPPRESSES WESTERN ATLANTIC RIDGE SOUTHWARD INTO THE GULF OF MEXICO AND NORTH FLORIDA...AS UPPER RIDGE RETROGRADES TOWARD THE MISSISSIPPI VALLEY. THIS EASES THE SUBSIDENCE ACROSS THE AREA ALLOWING SCATTERED DIURNAL CONVECTION BACK INTO THE PICTURE. TEMPERATURES WILL REMAIN AT OR SLIGHTLY ABOVE SEASONAL NORMALS THROUGH THE EXTENDED PERIOD. && .....OPTIONAL SECTIONS..... .FIRE WEATHER...NO ISSUES. && .HYDROLOGY...NO ISSUES. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 71 89 72 91 / 30 30 20 20 ATHENS 69 93 70 92 / 30 30 20 20 GAINESVILLE 69 89 70 91 / 30 30 20 20 ROME 68 91 68 92 / 30 30 20 20 COLUMBUS 72 94 72 94 / 30 40 20 20 MACON 70 93 71 95 / 30 40 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES...NONE. && 20
Hazardous weather outlook, Jul 7, 5:00 AM EDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 AM EDT WED JUL 7 2004 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071600- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 500 AM EDT WED JUL 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...ISOLATED SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND EARLY EVENING... .SYNOPSIS... A COLD FRONT OVER THE OHIO TO LOWER MISSISSIPPI VALLEYS WILL MOVE TO THE APPALACHIANS AND TENNESSEE VALLEY THROUGH TONIGHT. A SURFACE TROUGH OVER THE CAROLINAS INTO GEORGIA WILL BECOME ENHANCED WITH DAYTIME HEATING. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND DIME SIZE HAIL. FREQUENT LIGHTNING AND HEAVY RAIN CAN ALSO BE EXPECTED. THE BEST LOCATION FOR SEVERE STORMS WILL BE ALONG AND NORTH OF A LINE FROM CHATTAHOOCHEE COUNTY TO EMANUEL COUNTY. THE BEST TIME FOR SEVERE STORMS WILL BE THIS AFTERNOON AND POSSIBLY INTO THE EARLY EVENING. .DISCUSSION... A MOIST AND UNSTABLE AIRMASS CONTINUES OVER THE AREA. CAPES OF 1500 TO 2500 CAN BE EXPECTED ALONG WITH LIFTED INDICES OF MINUS 4 TO MINUS 7. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE INTO THE STATE AROUND MID DAY AND WILL HELP STORMS TO REACH SEVERE LIMITS. HOWEVER WINDS ALOFT WILL REMAIN NEARLY UNIDIRECTIONAL. THIS WILL HELP TO INHIBIT ORGANIZED SEVERE STORMS OVER A LARGE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REMAIN ALERT IN CASE ACTIVATION IS NEED. EMERGENCY MANAGERS SHOULD MONITOR THE SITUATION. .DAY TWO THROUGH DAY SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY...AND ALSO MONDAY AND TUESDAY. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA. BDL
In the hours before
Local storm report, Jul 7, 12:58 PM EDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1258 PM EDT WED JUL 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 6 NW DANIELSVILLE 34.19N 83.29W
07/06/2004 0.88 INCH MADISON GA PUBLIC
0530 PM TSTM WND DMG 6 NW DANIELSVILLE 34.19N 83.29W
07/06/2004 MADISON GA PUBLIC
TWO POWER POLES AND THREE TREES BLOWN DOWN
&&Special weather statement, Jul 7, 1:35 PM EDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 135 PM EDT WED JUL 7 2004 GAZ108-071800- 135 PM EDT WED JUL 7 2004 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN WILCOX COUNTY UNTIL 200 PM EDT... AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTH OF ABBEVILLE...MOVING SOUTHEAST AT 25 MPH. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES AND SMALL HAIL IS POSSIBLE WITH THIS STORM. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. THIS STORM SHOULD DIMINISH BY 200 PM EDT.
Special weather statement, Jul 7, 3:17 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 317 PM EDT WED JUL 7 2004 GAZ112-113-071945- 317 PM EDT WED JUL 7 2004 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN TOOMBS AND MONTGOMERY COUNTIES UNTIL 345 PM EDT... AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER UVALDA...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THIS STORM SHOULD DIMINISH BY 345 PM EDT.
Special weather statement, Jul 7, 4:01 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 401 PM EDT WED JUL 7 2004 GAZ066-067-072030- 401 PM EDT WED JUL 7 2004 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN TROUP AND MERIWETHER COUNTIES UNTIL 430 PM EDT... AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HOGANSVILLE...MOVING EAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 TO 50 MPH. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THIS STORM SHOULD COME TO AN END BY 430 PM EDT.
Special weather statement, Jul 7, 4:35 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 435 PM EDT WED JUL 7 2004 GAZ053-067-068-072115- 435 PM EDT WED JUL 7 2004 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN PIKE... MERIWETHER AND COWETA COUNTIES UNTIL 515 PM EDT... AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM MORELAND TO GAY...MOVING SOUTHEAST AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:39 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Wilcox | 36 min |
| Jul 7, 5:10 PM EDT | Severe Thunderstorm Warning | FFC | Lamar | 35 min |
| Jul 7, 5:26 PM EDT | Severe Thunderstorm Warning | FFC | Talbot | 34 min |
| Jul 7, 5:38 PM EDT | Severe Thunderstorm Warning | FFC | Monroe | 37 min |
| Jul 7, 6:29 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Talbot | 31 min |
| Jul 7, 6:42 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 33 min |
| Jul 7, 6:58 PM EDT | Severe Thunderstorm Warning | FFC | Macon | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.